Some parabolic PDEs whose drift is an irregular random noise in space. (English) Zbl 1147.60042

The authors consider a random partial differential equation of parabolic type with irregular noise in the drift, not necessarily Gaussian. Actually it is a new type of SPDE that is motivated by random irregular media models. They freeze a realization of the drift and then they are able to study the existence, uniqueness and probabilistic interpretation of the associated parabolic equation. They give a meaning to the solution using a martingale problem and as a stochastic differential equation (in a weak and in a strong sense). In order to obtain these results the authors make use of Young integrals and stochastic calculus via regularization.


60H15 Stochastic partial differential equations (aspects of stochastic analysis)
60H05 Stochastic integrals
60G48 Generalizations of martingales
60H10 Stochastic ordinary differential equations (aspects of stochastic analysis)
Full Text: DOI arXiv Euclid


[1] Aronson, D. G. (1967). Bounds on the fundamental solution of a parabolic equation. Bull. Amer. Math. Soc. 73 890–896. · Zbl 0153.42002 · doi:10.1090/S0002-9904-1967-11830-5
[2] Bass, R. F. and Chen, Z.-Q. (2001). Stochastic differential equations for Dirichlet processes. Probab. Theory Related Fields 121 422–446. · Zbl 0995.60053 · doi:10.1007/s004400100151
[3] Bertoin, J. (1986). Les processus de Dirichlet en tant qu’espace de Banach. Stochastics 18 155–168. · Zbl 0602.60069 · doi:10.1080/17442508608833406
[4] Bouleau, N. and Yor, M. (1981). Sur la variation quadratique des temps locaux de certaines semimartingales. C. R. Acad. Sci. Paris Sér. I Math. 292 491–494. · Zbl 0476.60046
[5] Dunford, N. and Schwartz, J. T. (1967). Linear Operators , Part I , General Theory . Wiley, New York. · Zbl 0635.47001
[6] Errami, M. and Russo, F. (2003). \(n\)-covariation, generalized Dirichlet processes and calculus with respect to finite cubic variation processes. Stochastic Process. Appl. 104 259–299. · Zbl 1075.60531 · doi:10.1016/S0304-4149(02)00238-7
[7] Engelbert, H. J. and Schmidt, W. (1985). On solutions of one-dimensional stochastic differential equations without drift. Z. Wahrsch. Verw. Gebiete 68 287–314. · Zbl 0535.60049 · doi:10.1007/BF00532642
[8] Engelbert, H. J. and Wolf, J. (1998). Strong Markov local Dirichlet processes and stochastic differential equations. Teor. Veroyatnost. i Primenen . 43 331–348. · Zbl 0953.60043 · doi:10.1137/S0040585X97976829
[9] Feyel, D. and De la Pradelle, A. (1999). On fractional Brownian processes. Potential Anal. 18 273–288. · Zbl 0944.60045 · doi:10.1023/A:1008630211913
[10] Flandoli, F., Russo, F. and Wolf, J. (2003). Some SDEs with distributional drift. I. General calculus. Osaka J. Math. 40 493–542. · Zbl 1054.60069
[11] Flandoli, F., Russo, F. and Wolf, J. (2004). Some SDEs with distributional drift. II. Lyons–Zheng structure, Itô formula and semimartingale characterization. Random Oper. Stochastic Equations 12 145–184. · Zbl 1088.60058 · doi:10.1163/156939704323074700
[12] Föllmer, H. (1981). Dirichlet processes. Stochastic Integrals . Lecture Notes in Math. 851 476–478. Springer, Berlin. · Zbl 0462.60046
[13] Gradinaru, M., Russo, F. and Vallois, P. (2003). Generalized covariations, local time and Stratonovich Itô’s formula for fractional Brownian motion with Hurst index \(H \geq\frac14\). Ann. Probab. 31 1772–1820. · Zbl 1059.60067 · doi:10.1214/aop/1068646366
[14] Karatzas, I. and Shreve, S. E. (1991). Brownian Motion and Stochastic Calculus , 2nd ed. Springer, New York. · Zbl 0734.60060
[15] Lunardi, A. (1995). Analytic Semigroups and Optimal Regularity in Parabolic Problems . Birkhäuser, Basel. · Zbl 0816.35001
[16] Mastrangelo, M. and Dehen, D. (1992). Opérateurs différentiels paraboliques à coefficients continus par morceaux et admettant un drift génééralisé. Bull. Sci. Math. 116 67–93. · Zbl 0758.35038
[17] Nualart, D. and Viens, F. (2000). Evolution equation of a stochastic semigroup with white-noise drift. Ann. Probab. 28 36–73. · Zbl 1044.60052 · doi:10.1214/aop/1019160111
[18] Ouknine, Y. (1990). Le “Skew-Brownian motion” et les processus qui en dérivent. Theory Probab. Appl. 35 173–179. · Zbl 0696.60080
[19] Portenko, N. I. (1990). Generalized Diffusion Processes . Amer. Math. Soc., Providence, RI. · Zbl 0727.60088
[20] Revuz, D. and Yor, M. (1994). Continuous Martingales and Brownian Motion. Springer, Berlin. · Zbl 0804.60001
[21] Russo, F. and Vallois, P. (1993). Forward, backward and symmetric stochastic integration. Probab. Theory Related Fields 97 403–421. · Zbl 0792.60046 · doi:10.1007/BF01195073
[22] Russo, F. and Vallois, P. (2000). Stochastic calculus with respect to a finite variation process. Stochastics Stochastics Rep. 70 1–40. · Zbl 0981.60053
[23] Russo, F. and Vallois, P. (2007). Elements of stochastic calculus via regularizations. Séminaire de Probabilités XL (C. Donati-Martin, M. Emery, A. Roukeult and C. Stricker, eds.). · Zbl 1126.60045 · doi:10.1007/978-3-540-71189-6_7
[24] Russo, F., Vallois, P. and Wolf, J. (2001). A generalized class of Lyons–Zheng processes. Bernoulli 7 363–379. · Zbl 0988.60053 · doi:10.2307/3318744
[25] Stroock, D. W. (1988). Diffusion processes corresponding to uniformly elliptic divergence form operators. Séminare de Probabilitiés XXII . Lecture Notes in Math. 1321 316–347. Springer, Berlin. · Zbl 0651.47031
[26] Stroock, D. W. and Varadhan, S. R. S. (1979). Multidimensional Diffusion Processes. Springer, Berlin. · Zbl 0426.60069
[27] Young, L. C. (1936). An inequality of Hölder type, connected with Stieltjes integration. Acta Math. 67 251–282. · Zbl 0016.10404 · doi:10.1007/BF02401743
[28] Zvonkin, A. K. (1974). A transformation of the phase space of a diffusion process that removes the drift. Math. Sb. ( N.S. ) 93(135) 129–149. · Zbl 0306.60049
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.